Alert archive / Michigan / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 45, NWS Marquette, MI
NWS Marquette, MI issued this severe thunderstorm warning at Jul 21, 2016, 7:14 AM EDT for Marquette County, Michigan. It was in force for 76 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2016, 7:14 AM EDT (11:14 UTC)
- Expired
- Jul 21, 2016, 8:30 AM EDT
- In force
- 76 min
- Issued by
- NWS Marquette, MI
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 70.0 mph
County Marquette County, MI
The radar
The Marquette radar (KMQT), 17 km from the middle of the area, began a volume at 11:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 8:05 AM EDT | TSTM WND DMG | 2 Wsw National Mine, MI | SEVERAL TREES DOWN BLOCKING BEAGLE CLUB RD. |
| Jul 21, 8:05 AM EDT | TSTM WND DMG | 2 Wsw National Mine, MI | SEVERAL TREES DOWN BLOCKING EAGLE CLUB RD. |
| Jul 21, 8:08 AM EDT | TSTM WND DMG | Negaunee, MI | MULTIPLE TREES AND LARGE LIMBS DOWN ACROSS THE CITY OF NEGAUNEE. WINDS ESTIMATED AT 50MPH FOR ABOUT 5 MINUTES. REPORTS FROM VARIOUS SOURCES. |
| Jul 21, 8:13 AM EDT | TSTM WND GST 46 | 4 Ne Negaunee, MI | MESONET STATION NWS MARQUETTE /C4331/. |
| Jul 21, 8:30 AM EDT | TSTM WND GST 41 | 5 S Sands, MI | AWOS STATION SAWYER AIRPORT /SAW/. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 51 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 21, 5:31 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 11.2 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 788 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 1402 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
930
WUUS53 KMQT 211114
SVRMQT
MIC103-211230-
/O.NEW.KMQT.SV.W.0045.160721T1114Z-160721T1230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
714 AM EDT THU JUL 21 2016
THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARQUETTE COUNTY IN NORTH CENTRAL UPPER MICHIGAN...
* UNTIL 830 AM EDT
* AT 712 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR THE LOWER ENTRANCE OF PORTAGE CANAL TO NEAR
ASSININS TO NEAR ALBERTA TO 14 MILES NORTHWEST OF IRON RIVER...
MOVING EAST AT 65 MPH.
HAZARD...70 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...LAW ENFORCEMENT. THESE STORMS HAVE DOWNED NUMEROUS TREES
AND POWERLINES WITH MEASURED WIND GUSTS OVER 60 MPH OVER
WESTERN UPPER MICHIGAN.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
MARQUETTE...ISHPEMING...PRESQUE ISLE...NEGAUNEE...MICHIGAMME...
CHAMPION...THE HURON ISLANDS...GWINN...SHOT POINT...SQUAW LAKE...
HARVEY...LAKE MICHIGAMME...BIG BAY...K I SAWYER...
TROWBRIDGE PARK...WITCH LAKE...HALFWAY VILLAGE...
LITTLE PRESQUE ISLE...SAUX HEAD POINT AND HURON RIVER POINT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS WESTERN UPPER MICHIGAN. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4625 8812 4668 8812 4668 8799 4676 8799
4677 8805 4703 8803 4703 8796 4690 8762
4677 8748 4678 8735 4670 8731 4666 8734
4664 8729 4657 8726 4658 8713 4625 8711
TIME...MOT...LOC 1112Z 262DEG 58KT 4700 8848 4680 8842 4662 8855 4625
8883
HAIL...0.88IN
WIND...70MPH
$$
TITUS4 follow-up statements
676
WWUS53 KMQT 211133
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
733 AM EDT THU JUL 21 2016
MIC103-211230-
/O.CON.KMQT.SV.W.0045.000000T0000Z-160721T1230Z/
MARQUETTE MI-
733 AM EDT THU JUL 21 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM EDT
FOR MARQUETTE COUNTY...
AT 731 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR POINT ABBAYE TO 7 MILES EAST OF SKANEE TO 7 MILES
NORTH OF THREE LAKES TO NEAR AMASA...MOVING EAST AT 55 MPH.
HAZARD...70 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...LAW ENFORCEMENT. AT 725 AM EDT NUMEROUS TREES AND
POWERLINES WERE REPORTED DOWN ACROSS BARAGA COUNTY.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
MARQUETTE...ISHPEMING...PRESQUE ISLE...NEGAUNEE...MICHIGAMME...
CHAMPION...THE HURON ISLANDS...GWINN...SHOT POINT...SQUAW LAKE...
HARVEY...LAKE MICHIGAMME...BIG BAY...K I SAWYER...TROWBRIDGE PARK...
WITCH LAKE...HALFWAY VILLAGE...LITTLE PRESQUE ISLE...
SAUX HEAD POINT AND HURON RIVER POINT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS WESTERN UPPER MICHIGAN. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4625 8811 4668 8812 4668 8799 4675 8799
4677 8805 4703 8803 4703 8797 4691 8763
4677 8748 4678 8735 4672 8732 4666 8734
4664 8729 4657 8726 4657 8713 4626 8711
4625 8712
TIME...MOT...LOC 1131Z 260DEG 48KT 4705 8813 4685 8807 4667 8820 4630
8848
HAIL...0.88IN
WIND...70MPH
$$
TITUS644
WWUS53 KMQT 211149
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
749 AM EDT THU JUL 21 2016
MIC103-211230-
/O.CON.KMQT.SV.W.0045.000000T0000Z-160721T1230Z/
MARQUETTE MI-
749 AM EDT THU JUL 21 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM EDT
FOR MARQUETTE COUNTY...
AT 748 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTH OF BIG BAY TO 13 MILES SOUTH OF HURON
RIVER POINT TO NEAR LAKE MICHIGAMME TO 7 MILES NORTHWEST OF
CHANNING... MOVING EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...LAW ENFORCEMENT. NUMEROUS TREES AND POWERLINES WERE
REPORTED DOWN ACROSS BARAGA COUNTY.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MARQUETTE...ISHPEMING...PRESQUE ISLE...NEGAUNEE...MICHIGAMME...
CHAMPION...THE HURON ISLANDS...GWINN...SHOT POINT...SQUAW LAKE...
HARVEY...LAKE MICHIGAMME...BIG BAY...K I SAWYER...TROWBRIDGE PARK...
WITCH LAKE...HALFWAY VILLAGE...LITTLE PRESQUE ISLE...
SAUX HEAD POINT AND HURON RIVER POINT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS WESTERN UPPER MICHIGAN. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4652 8812 4668 8804 4668 8799 4703 8802
4703 8797 4691 8764 4677 8748 4678 8735
4674 8732 4666 8734 4664 8729 4657 8726
4656 8713 4625 8712 4625 8811
TIME...MOT...LOC 1148Z 264DEG 50KT 4693 8766 4672 8786 4653 8802 4619
8824
HAIL...0.75IN
WIND...60MPH
$$
TITUS864
WWUS53 KMQT 211202
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
802 AM EDT THU JUL 21 2016
MIC103-211230-
/O.CON.KMQT.SV.W.0045.000000T0000Z-160721T1230Z/
MARQUETTE MI-
802 AM EDT THU JUL 21 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM EDT
FOR CENTRAL MARQUETTE COUNTY...
AT 802 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 19 MILES NORTHEAST OF BIG BAY TO SAUX HEAD POINT TO
NEAR WEST ISHPEMING TO NEAR WITCH LAKE...MOVING EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...LAW ENFORCEMENT. NUMEROUS TREES AND POWERLINES WERE
REPORTED DOWN ACROSS BARAGA COUNTY.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MARQUETTE...ISHPEMING...PRESQUE ISLE...NEGAUNEE...GWINN...
SHOT POINT...HARVEY...K I SAWYER...TROWBRIDGE PARK...WITCH LAKE...
HALFWAY VILLAGE...LITTLE PRESQUE ISLE...SAUX HEAD POINT...
WEST ISHPEMING...SANDS...REPUBLIC...SKANDIA...HUMBOLDT...
NATIONAL MINE AND THE 553 AND 480 CROSSROADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS WESTERN UPPER MICHIGAN. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4679 8767 4686 8758 4677 8748 4678 8735
4675 8732 4666 8734 4664 8729 4657 8726
4655 8713 4626 8712 4625 8806 4626 8806
TIME...MOT...LOC 1202Z 264DEG 50KT 4695 8736 4674 8756 4655 8772 4621
8794
HAIL...0.75IN
WIND...60MPH
$$
TITUS085
WWUS53 KMQT 211219
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
819 AM EDT THU JUL 21 2016
MIC103-211230-
/O.CON.KMQT.SV.W.0045.000000T0000Z-160721T1230Z/
MARQUETTE MI-
819 AM EDT THU JUL 21 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM EDT
FOR EAST CENTRAL MARQUETTE COUNTY...
AT 818 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES NORTHEAST OF PRESQUE ISLE TO MARQUETTE TO 9
MILES SOUTHWEST OF GWINN...MOVING EAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED. DOWNED TREES HAVE BEEN REPORTED ACROSS
WESTERN MARQUETTE COUNTY.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MARQUETTE...PRESQUE ISLE...NEGAUNEE...GWINN...SHOT POINT...HARVEY...
LITTLE PRESQUE ISLE...K I SAWYER...TROWBRIDGE PARK...SANDS...
SKANDIA...THE 553 AND 480 CROSSROADS...PALMER...CARLSHEND...
BIG BASS LAKE...LITTLE LAKE...SILVER LAKE...
SUGARLOAF MOUNTAIN AND BEAVER GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4678 8736 4675 8732 4666 8734 4664 8729
4657 8726 4655 8713 4626 8712 4625 8773
4626 8774
TIME...MOT...LOC 1218Z 270DEG 52KT 4674 8724 4655 8740 4621 8762
HAIL...0.75IN
WIND...60MPH
$$
TITUSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 6:42 AM EDT, 32 minutes earlier.
Area forecast discussion, Jul 21, 6:42 AM EDT, 32 minutes before
Area Forecast Discussion National Weather Service Marquette MI 642 AM EDT THU JUL 21 2016 .SHORT TERM...(Today and tonight) Issued at 434 AM EDT THU JUL 21 2016 Forecast continues to be tricky, with a large portion of time dedicated to keeping up with current trends and conditions over the next several hours. The large complex of thunderstorms, spanning from the international border north of DLH into central MN, continues to push east, with the strongest portion on the northern half of that line where the cap is weakest. Short term models continue to do a poor job initializing with this convection, so model forecasts are not a big help. Think that the complex will shift east through the CWA while gradually diminishing. Certainly will see potential for convection along that line to be severe, particularly over the west where instability/DCAPE is greatest. Significantly uncertain with how this morning convection will play out toward the eastern side of the CWA. Next question is how the ongoing convection will impact conditions this afternoon/evening. A shortwave northeast of the CWA will drop a cold front into western U.P. late this afternoon, which should be able to develop at least scattered convection. The best convective potential looks to be over north central Upper MI closer to the larger scale ascent with the shortwave, but can't rule out precip chances across the rest of the area. It does appear that ongoing convection will clear in time for instability to rebuild, possibly in the 2,000-4,000 J/kg range (large range given the uncertainty involved). With around 40kts of effective shear, storms should have no problem becoming organized. Large hail and damaging winds are the primary hazards expected. Storms will clear out late this evening, leaving a dry forecast by late tonight. .LONG TERM...(Friday through Wednesday) Issued at 312 AM EDT THU JUL 21 2016 Nam shows a strong 500 mb ridge over the plains 12z Fri with a shortwave north of Lake Superior that move east. A shortwave trough over the Pacific NW will move over the top of the ridge into the northern Rockies 12z Sat and head to the northern plains late Sat night into Sun morning. Isentropic lift and moisture on I310K surfaces appear across the cwa 12z Sun. Have Friday dry and slowed pops on Sat down until late Sat afternoon in the west. Have the east dry for Sat evening and then have pops in after midnight for all of the cwa with likely pops across the west half of the cwa. Friday looks really warm and bumped temperatures up a few degrees in some places due to downslope winds and other change is have dew points higher earlier in the morning...then bring dry air in slowly. Otherwise, did not make too many changes to the going forecast. In the extended, GFS and ECMWF show a 500 mb trough across south central Canada into the northern Plains 12z Sun that moves a front through the area on Sun. This trough remains into Mon. Sfc high pressure is over the area on Tue with the front well south of the area. Another trough moves into the northern MS river valley 12z Wed and into the upper Great Lakes. Temperatures will be near normal for this forecast period. && .AVIATION...(For the 12Z TAFS through 12Z Friday morning) Issued at 642 AM EDT THU JUL 21 2016 MVFR conditions will continue through the morning at all sites as a bow echo/derecho mcs moves through the area this morning. After this moves by, we will wait for the next round of convection which would be this afternoon and will affect KSAW mainly and have vcts to cover this. VFR conditions will move in first at KIWD and last at KSAW this morning and then last through tonight at all sites. && .MARINE...(For the 4 AM Lake Superior forecast issuance) Issued at 434 AM EDT THU JUL 21 2016 Aside from the strong convection moving into western Lake Superior early this morning (see marine warnings/statements for more details), expect winds to hold below 20 kts through the forecast period under a relatively weak pressure gradient and high overwater stability. Warm and humid air will flow across Lake Superior today, which will allow fog to form, locally dense at times. More fog is likely late in the weekend as another humid airmass moves over the Upper Lakes. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... None. Lake Superior... None. Lake Michigan... None. && SHORT TERM...Titus LONG TERM...07 AVIATION...07 MARINE...Titus
Hazardous weather outlook, Jul 21, 4:37 AM EDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 437 AM EDT THU JUL 21 2016 MIZ001>007-009>014-084-085-221200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 437 AM EDT THU JUL 21 2016 /337 AM CDT THU JUL 21 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE WILL BE SCATTERED THUNDERSTORMS INTO THIS EVENING. SOME OF THE THUNDERSTORMS MAY BE SEVERE AND PRODUCE LARGE HAIL...DAMAGING WINDS AND VERY HEAVY RAINFALL. HIGH TEMPERATURES IN THE UPPER 80S AND LOWER 90S THIS AFTERNOON AND EARLY EVENING ALONG WITH VERY HUMID AIR WILL COMBINE TO PRODUCE HEAT INDEX VALUES AS HIGH AS 95 TO 102 DEGREES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MORE THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT INTO SUNDAY EVENING. SOME OF THESE THUNDERSTORMS COULD BE STRONG TO SEVERE AND PRODUCE LARGE HAIL AND DAMAGING WINDS. MORE THUNDERSTORMS ARE POSSIBLE ACROSS THE WEST ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF SEVERE WEATHER ARE APPRECIATED. LSZ162-240>251-263>267-221200- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 437 AM EDT THU JUL 21 2016 /337 AM CDT THU JUL 21 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT THERE WILL BE SCATTERED THUNDERSTORMS ACROSS ALL OF LAKE SUPERIOR AND INTO THIS EVENING OVER THE EAST HALF. SOME OF THESE THUNDERSTORMS MAY BE SEVERE AND PRODUCE LARGE HAIL AND DAMAGING WINDS. THERE COULD ALSO BE A SEICHE GENERATED BY THE STORMS ON LAKE SUPERIOR. THERE WILL BE MORE PATCHY DENSE FOG AWAY FROM THE WARMER NEARSHORE WATERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MORE THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT INTO SUNDAY EVENING. SOME OF THESE STORMS COULD BE SEVERE AND CAUSE GUSTY WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... ANY REPORTS OF SEVERE WEATHER WILL BE GREATLY APPRECIATED. LMZ221-248-250-221200- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 437 AM EDT THU JUL 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE WILL BE SCATTERED THUNDERSTORMS THROUGH THIS EVENING. SOME OF THE THUNDERSTORMS WILL BE SEVERE AND PRODUCE LARGE HAIL AND DAMAGING WINDS. THERE COULD ALSO BE A SEICHE GENERATED FROM THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MORE THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT INTO SUNDAY EVENING. SOME OF THE STORMS COULD BE STRONG TO SEVERE AND CAUSE GUSTY WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. 07
In the hours before
Local storm report, Jul 21, 6:31 AM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
631 AM EDT THU JUL 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 AM TSTM WND DMG 2 SW LITTLE GIRLS POINT 46.59N 90.37W
07/21/2016 GOGEBIC MI LAW ENFORCEMENT
SEVERAL TREES DOWN ALONG LAKE RD NEAR LITTLE
GIRLS POINT.
&&
MZLocal storm report, Jul 21, 6:39 AM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
639 AM EDT THU JUL 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 AM TSTM WND DMG WAKEFIELD 46.48N 89.94W
07/21/2016 GOGEBIC MI LAW ENFORCEMENT
TREES AND POWERLINES DOWN IN WAKEFIELD.
&&
MZLocal storm report, Jul 21, 6:55 AM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
655 AM EDT THU JUL 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 AM TSTM WND DMG 1 N MASS CITY 46.77N 89.08W
07/21/2016 ONTONAGON MI LAW ENFORCEMENT
NUMEROUS TREES DOWN IN AND AROUND MASS CITY.
&&
MZLocal storm report, Jul 21, 7:10 AM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
710 AM EDT THU JUL 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 AM TSTM WND GST FREDA 47.14N 88.82W
07/21/2016 M63 MPH HOUGHTON MI TRAINED SPOTTER
.
&&
MZThe office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 5:11 AM EDT | Special Marine Warning | MQT | 94 min | |
| Jul 21, 5:29 AM EDT | Special Marine Warning | MQT | 2 hr | |
| Jul 21, 5:38 AM EDT | Severe Thunderstorm Warning | MQT | Gogebic, Ontonagon | 52 min |
| Jul 21, 6:22 AM EDT | Severe Thunderstorm Warning | MQT | Gogebic, Ontonagon | 38 min |
| Jul 21, 6:46 AM EDT | Severe Thunderstorm Warning | MQT | Baraga, Houghton, Iron | 59 min |
| Jul 21, 6:53 AM EDT | Special Marine Warning | MQT | 67 min | |
| Jul 21, 7:26 AM EDT | Severe Thunderstorm Warning | MQT | Keweenaw | 49 min |
| Jul 21, 7:32 AM EDT | Special Marine Warning | MQT | 118 min | |
| Jul 21, 7:40 AM EDT | Severe Thunderstorm Warning | MQT | Dickinson | 65 min |
| Jul 21, 8:28 AM EDT | Special Marine Warning | MQT | 2 hr | |
| Jul 21, 8:28 AM EDT | Special Weather Statement | MQT | Alger, Delta, Menominee | 47 min |
| Jul 21, 8:35 AM EDT | Special Marine Warning | MQT | 85 min | |
| Jul 21, 9:11 AM EDT | Special Weather Statement | MQT | Luce, Schoolcraft | 79 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.